Newton-like methods for solving underdetermined nonlinear equations with nondifferentiable terms

Xiaojun Chen, Tetsuro Yamamoto

Research output: Journal article publicationJournal articleAcademic researchpeer-review

10 Citations (Scopus)


In this paper we consider Newton-like methods for solving underdetermined systems of nonlinear equations with nondifferentiable terms. After presenting local convergence analysis for the methods, we prove a semilocal convergence theorem as well as uniqueness of solution in a generalized sense. Another semilocal convergence theorem for the Newton-chord method is also established. Finally, a numerical example is given.
Original languageEnglish
Pages (from-to)311-324
Number of pages14
JournalJournal of Computational and Applied Mathematics
Issue number3
Publication statusPublished - 30 Nov 1994
Externally publishedYes


  • Convergence analysis
  • Moore-Penrose inverse
  • Newton-like methods
  • Nonlinear equations with nondifferentiable terms
  • Underdetermined systems

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics
  • Numerical Analysis

Cite this